DaisyMae, while the procedure definitely is not a "walk in the park" feeling, if the doctor doing the procedure is using state-of-the-art technology, the doc is basically guided straight to the area where to perform the ablation or nerve nuking.
I'll be candid - just remembering how scared I was of the unknown and wanting info.: Lumbar nerve nuking was not a cozy feeling once I got home. The symptoms, for me, did worsen temporarily and I also had insomnia (likely due to how much I slept immediately after I got home).
The best thing I discovered very quickly, and on my own, was the importance of reducing negativity. Just surround yourself with positive or happy thoughts the days leading into your procedure. Don't worry about how others may take it; that's not your prob. and you can choose to explain later why you might isolate or insulate (from certain influences); you don't have to but only if you might want to.
You gotta take care of number one: That's YOU
. Everything else can and will wait.
Before your procedure, also make sure to have an area, for rest, set up for when you return home.
Just take it easy
Have a soft place to rest, ice for pain, and don't worry about being polite toward people whom may phone to check up on you. There is always: Later. When you need to do what's right for you, you can go into it more if you want later.
The worsening of pain or symptoms can last around 14 days, for some. That's not saying you will feel crummy that duration, only that it might be worse for a time before you feel relief. The relief, however, can last for many months, like 18
. It'd be super if you get the max. relief! I hope you do.
P.S.: Get some comfort foods to have on-hand following; grogginess and just plain feeling tired at times, you might not feel like cooking (and I don't know if you have others around whom also extend help). Happy foods, that's what I call them. Salads are number one on my list, but I also love Mexican food. The idea is, just get some foods on hand that will make it even easier for you but won't pack on pounds. (If your doc is using Steroids, weight gain is also a possibility.)